Advertisement

On the Existence of Classical Solution to the Steady Flows of Generalized Newtonian Fluid with Concentration Dependent Power-Law Index

  • Anna Abbatiello
  • Miroslav BulíčekEmail author
  • Petr Kaplický
Article

Abstract

Steady flows of an incompressible homogeneous chemically reacting fluid are described by a coupled system, consisting of the generalized Navier–Stokes equations and convection–diffusion equation with diffusivity dependent on the concentration and the shear rate. Cauchy stress behaves like power-law fluid with the exponent depending on the concentration. We prove the existence of a classical solution for the two dimensional periodic case whenever the power law exponent is above one and less than infinity.

Keywords

Synovial fluid \(C^{1, \alpha }\) regularity Generalized viscosity Variable exponent Steady p-Navier–Stokes system 

Mathematics Subject Classification

Primary: 35Q35 Secondary: 76Z05 (76D03, 76A05) 

Notes

Compliance with ethical standards

Conflict of interest

Authors declare that they have no conflict of interest.

References

  1. 1.
    Acerbi, E., Mingione, G.: Regularity results for stationary electro-rheological fluids. Arch. Ration. Mech. Anal. 164(3), 213–259 (2002)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Beirão da Veiga, H.: On the global regularity of shear thinning flows in smooth domains. J. Math. Anal. Appl. 349(2), 335–360 (2009)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Beirão da Veiga, H., Kaplický, P., Růžička, M.: Boundary regularity of shear thickening flows. J. Math. Fluid Mech. 13(3), 387–404 (2011)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Bulíček, M., Málek, J., Rajagopal, K.R.: Mathematical results concerning unsteady flows of chemically reacting incompressible fluids. In: Partial differential equations and fluid mechanics. Robinson, C., Rodrigo, J.L. (eds) London Mathematical Society Lecture Note Series, vol. 364, pp. xii+257. Cambridge University Press, Cambridge (2009). ISBN: 978-0-521-12512-3Google Scholar
  5. 5.
    Bulíček, M., Pustějovská, P.: On existence analysis of steady flows of generalized Newtonian fluids with concentration dependent power-law index. J. Math. Anal. Appl. 402, 157–166 (2013)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Bulíček, M., Pustějovská, P.: Existence analysis for a model describing flow of an incompressible chemically reacting non-Newtonian fluid. SIAM J. Math. Anal. 46(5), 3223–3240 (2014)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Crispo, F., Grisanti, C.R.: On the existence, uniqueness and \(C^{1,\gamma }({{\overline{\Omega }}})\cap W^{2,2}(\Omega )\) regularity for a class of shear-thinning fluids. J. Math. Fluid Mech. 10(4), 455–487 (2008)ADSMathSciNetCrossRefGoogle Scholar
  8. 8.
    Crispo, F., Grisanti, C.R.: On the \(C^{1,\gamma }({{\overline{\Omega }}})\cap W^{2,2}(\Omega )\) regularity for a class of electro-rheological fluids. J. Math. Anal. Appl. 356(1), 119–132 (2009)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Crispo, F., Maremonti, P.: A high regularity result of solutions to modified \(p\)-Stokes equations. Nonlinear Anal. 118, 97–129 (2015)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Crispo, F., Maremonti, P.: A high regularity result of solutions to a modified \(p\)-Navier–Stokes system. In: Recent Advances in Partial Differential Equations and Applications, Contemporary Mathematics, vol. 666, pp. 151–162. American Mathematical Society, Providence (2016)Google Scholar
  11. 11.
    Diening, L., Ettwein, F., Růžička, M.: \(C^{1,\alpha }\)-regularity for electrorheological fluids in two dimensions. Nonlinear Differ. Equ. Appl. 14(1–2), 207–217 (2007)CrossRefGoogle Scholar
  12. 12.
    Diening, L., Harjulehto, P., Hästö, P., Růžička, M.: Lebesgue and Sobolev Spaces with Variable Exponents. Lecture Notes in Mathematics, vol. 2017. Springer, Heidelberg (2011)Google Scholar
  13. 13.
    Ettwein, F., Růžička, M.: Existence of local strong solutions for motions of electrorheological fluids in three dimensions. Comput. Math. Appl. 53(3–4), 595–604 (2007)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Giaquinta, M.: Multiple Integrals in the Calculus of Variations and Nonlinear Elliptic Systems, Annals of Mathematics Studies, vol. 105. Princeton University Press, Princeton (1983)zbMATHGoogle Scholar
  15. 15.
    Giaquinta, M., Modica, G.: Regularity results for some classes of higher order nonlinear elliptic systems. J. Reine Angew. Math. 311(312), 145–169 (1979)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Hron, J., Málek, J., Pustějovská, P., Rajagopal, K.R.: On the modeling of the synovial fluid. Adv. Tribol. 2010 (2010), Article ID 104957.  https://doi.org/10.1155/2010/104957
  17. 17.
    Kaplický, P., Málek, J., Stará, J.: Full regularity of weak solutions to a class of nonlinear fluids in two dimensions-stationary, periodic problem. Comment. Math. Univ. Carolin. 38(4), 681–695 (1997)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Kaplický, P., Málek, J., Stará, J.: On global existence of smooth two-dimensional steady flows for a class of non-Newtonian fluids under various boundary conditions. In: Sequeira, A., da Veiga, H. B., Videman, J. H. (eds) Applied Nonlinear Analysis, pp. xxviii+548. Kluwer Academic/Plenum Publishers, New York (1999). ISBN: 0-306-46303-2Google Scholar
  19. 19.
    Málek, J., Nečas, J., Rokyta, M., Růžička, M.: Weak and measure-valued solutions to evolutionary PDEs. In: Applied Mathematics and Mathematical Computation, vol. 13, pp. xii+317. Chapman & Hall, London (1996). ISBN: 0-412-57750-XGoogle Scholar
  20. 20.
    Málek, J., Rajagopal, K.R.: A thermodynamic framework for a mixture of two liquids. Nonlinear Anal. Real World Appl. 9(4), 1649–1660 (2008)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Pustějovská, P.: Mathematical modeling of synovial fluids flow. In: W DS’ 08 Proceedings of Contributed Papers, Part III, 32–37 (2008)Google Scholar
  22. 22.
    Pustějovská, P.: Biochemical and mechanical processes in synovial fluid-modeling, analysis and computational simulations. Ph.D. thesis, Master’s thesis, Charles University in Prague (2012)Google Scholar
  23. 23.
    Sin, C.: Global regularity of weak solutions for steady motions of electrorheological fluids in \(3\)D smooth domain. J. Math. Anal. Appl. 461(1), 752–776 (2018)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Widman, K.O.: Hölder continuity of solutions of elliptic systems. Manuscr. Math. 5, 299–308 (1971)CrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Dipartimento di Matematica e FisicaUniversità degli Studi della Campania “L. Vanvitelli”CasertaItaly
  2. 2.Faculty of Mathematics and Physics, Mathematical InstituteCharles UniversityPragueCzech Republic
  3. 3.Faculty of Mathematics and Physics, Department of Mathematical AnalysisCharles UniversityPragueCzech Republic

Personalised recommendations